Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 189, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Aug 25, 2021, 2:52 AM PDT. It took effect at Aug 25, 2021, 3:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2021, 2:52 AM PDT (09:52 UTC)
- In effect from
- Aug 25, 2021, 3:00 PM PDT
- Expired
- Aug 25, 2021, 11:53 PM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
605 WHUS76 KSEW 250952 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 252 AM PDT Wed Aug 25 2021 PZZ131-132-251800- /O.NEW.KSEW.SC.Y.0189.210826T0100Z-210826T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 252 AM PDT Wed Aug 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT THURSDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
3 follow-up statements
596 WHUS76 KSEW 251517 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 817 AM PDT Wed Aug 25 2021 PZZ131-132-260600- /O.EXT.KSEW.SC.Y.0189.210825T2200Z-210826T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 817 AM PDT Wed Aug 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 3 PM this afternoon to 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
758 WHUS76 KSEW 260309 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 809 PM PDT Wed Aug 25 2021 PZZ131-132-261115- /O.CON.KSEW.SC.Y.0189.000000T0000Z-210826T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 809 PM PDT Wed Aug 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
795 WHUS76 KSEW 260653 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1153 PM PDT Wed Aug 25 2021 PZZ131-132-260800- /O.CAN.KSEW.SC.Y.0189.000000T0000Z-210826T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 1153 PM PDT Wed Aug 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased below advisory thresholds and will remain so through Thursday morning. Therefore, the small craft advisory has been cancelled. $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 8:32 PM PDT, 6 hours 20 minutes earlier.
Area forecast discussion, Aug 24, 8:32 PM PDT, 6 hours 20 minutes before
Area Forecast Discussion National Weather Service Seattle WA 832 PM PDT Tue Aug 24 2021 .UPDATE...No updates to the forecast this evening. A loosely organized mid and upper level trough resides over much of the US West Coast this evening, with the surface pattern showing weak troughing extending from the interior of CA up through WA and OR and high pressure over the Pacific. It will be a tranquil night for the area, with some high clouds continuing to pass over. Marine stratus will develop along the Coast and should push slightly further inland across the Lower Chehalis Valley and down the western Strait of Juan de Fuca. Will then see additional cloud cover advect in from the west later in the day Wednesday as a frontal system approaches the area. Rain showers can be expected over the Coastal Waters and Coast Wednesday evening and Wednesday with the front. Have included the previous discussion below for reference, with an updated aviation section (marine forecast looks good this evening with no changes needed). Kovacik && .PREV DISCUSSION... /issued 230 PM PDT Tue Aug 24 2021/ .SYNOPSIS...Wednesday will be dry and mostly sunny then the weather will turn cloudy and cooler Thursday and Friday with a chance of light rain. High pressure aloft will bring dry and warmer weather for the weekend. An upper trough will bring slightly cooler weather again early next week. && .SHORT TERM /TONIGHT THROUGH FRIDAY/...Wednesday should be very similar to today - mostly sunny after some low clouds near the coast and with highs near normal. A couple of upper troughs will swing through Western WA Thursday and Friday for a chance of showers. Highs will be several degrees below normal both days. Schneider .LONG TERM /SATURDAY THROUGH TUESDAY/...An upper ridge will cross the area next weekend for dry and mostly sunny weather. Highs will warm a few degrees Saturday then a few more degrees Sunday. Another upper trough will settle over the area early next week. Ensembles are largely dry for now. Temperatures will cool a few degrees. Schneider && .AVIATION...VFR at nearly all TAF sites through tonight. Southwesterly flow aloft through the period with surface winds generally out of the north AOB 10 kts, with the exception of KHQM where westerly winds will prevail this afternoon. Winds will diminish this evening, becoming light and variable. Light mist and marine stratus will again be possible at KHQM overnight, with IFR to LIFR conditions possible. Southwesterly to westerly surface winds to prevail on Wednesday, with speeds around 10 kts. Clouds expected to slowly move into the area later Wednesday night. KSEA...VFR conditions through the period with high clouds AOA 25K FT this evening. Surface winds out of the north AOB 10 kts. Winds will become light and variable late tonight, becoming southerly after daybreak Wednesday at speeds below 5 kts. Winds will increase to 4 to 7 kts Wednesday afternoon. Clouds will increase through the afternoon and evening and lowering throughout the night. Pullin/Butwin && .MARINE...Onshore flow will persist through the period with high pressure off shore and low pressure across inland Washington. Westerly pushes down the Strait of Juan de Fuca will increase, with advisory level winds expected on at least Wednesday and Thursday evenings. Offshore, swells out of the northwest 2 to 4 feet becoming 4 to 6 feet Friday into the weekend. Pullin && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...None. && www.weather.gov/seattle
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.